Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 33, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 18, 2016, 3:44 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2016, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 18, 2016, 9:54 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
339 WHUS71 KCLE 181944 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 344 PM EDT MON JUL 18 2016 .WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL SUSTAIN WAVES OF 3 TO 5 FEET INTO THE EVENING HOURS BEFORE DIMINISHING. LEZ148-149-190200- /O.NEW.KCLE.SC.Y.0033.160718T1944Z-160719T0200Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 344 PM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS OVERNIGHT. * WAVES/SEAS...3 TO 5 FOOT WAVES DIMINISHING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
1 follow-up statement
412 WHUS71 KCLE 190154 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 954 PM EDT MON JUL 18 2016 LEZ148-149-190300- /O.CAN.KCLE.SC.Y.0033.000000T0000Z-160719T0200Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 954 PM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW 15 KNOTS AND WAVES 3 FEET OR LESS, ALLOWING THE SMALL CRAFT ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 3:41 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 18, 3:41 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 341 PM EDT MON JUL 18 2016 .SYNOPSIS... A cold front across the central lakes will push across the area tonight. A large area of high pressure will move across the lower lakes and off the east coast Wednesday night. A warm front will lift northeast across the area Wednesday night into Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Leading edge of cold front somewhat diffuse...but near a YNG to Marion line. For this evening left isolated pops SE of the front for this evening. Capes hovering around 1000 J/KG and 25 knots of shear so still possible. Secondary front into SE lower michigan and will push south of the forecast area late this evening. Area of clearing behind the front just into the thumb of Michigan. Time clearing south of area after midnight local. Winds will diminish after midnight but do not think they will decouple. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Cooler and drier airmass moves over the forecast area by tomorrow. Current dew point across Michigan in the mid to upper 50s. Models continue to be in good agreement with the high centered over the area tomorrow...then moving east and moving off the mid atlantic coast Wednesday. This will allow warm front to move across the area late Wednesday night into Thursday ushering in another round of hot and humid weather. The NAM continue to suggest convection with the warm front...while the GFS remains dry. For now will lean toward the GFS as the NAM has been suffering from convective feedback problems all season. So for now will keep isolated pops going with frontal passage. && .LONG TERM /FRIDAY THROUGH MONDAY/... The long term begins Friday with both the GFS and ECMWF showing a large upper ridge centered across the central plains and extending into the Ohio Valley. The big story will be the excessive heat with temperatures at 850mb expected to be between 22 and 24c across the region Friday. The GFS continues the heat into saturday as well. The ECMWF however drops 850mb temps into the 18-20C range saturday while continuing the ridge. By Sunday heights and temps begin to drop with 850mb temps dropping the the mid and upper teens C on both the GFS and ECMWF as the upper ridge shifts west allowing an upper trough to move into the Great Lakes. Will go with mid 90s both Friday and Saturday falling to around 90 for highs on Sunday. As for precip chances...given the ridge and temps aloft do not expect a lot of precip to develop except possibly on the lake breeze or other boundary moving through. That said the pattern also would support thunderstorm complexes that develop to our northwest to drop southeast into the area and would not be surprised to have a few make the trip during the period. Best chance for this occurring would likely be northeast however will have pops no higher than 40% there on Friday. Pops lower elsewhere. && .AVIATION /18Z Monday THROUGH Saturday/... Cold front now beginning to move into extreme nrn Ohio and NWRN PA at 17z. Conditions mostly VFR however there are scattered mvfr cigs in vicinity of the front. The front will continue south through the area early this afternoon. We could see a few showers develop mainly along and south of a KGKJ-KMNN line before the front moves south of the area. This evening and overnight expect high pressure and dry stable airmass to build in from the northwest. Outlook...VFR conditions. && .MARINE... The first cold front is now southeast of the lake however a secondary cold front will move south across the lake this evening. Winds behind the first boundary have pushed waves up to the 3 to 5 foot range from Ashtabula to Erie county so will have a small craft advisory in effect for the late afternoon and evening. Overnight models disagree as to how much winds increase behind the front. The HRRRR and RUC bring winds between Cleveland and the islands to 20 knots or so for a few hours overnight while the GFS guidance and GFS mos suggests winds follow the relaxing gradient below 10 knots. For now will go with waves in the 2 to 4 foot range, first off Erie Pa through the evening and then overnight from Cleveland west. Tuesday through Thursday winds will be light. Friday winds will increase to 10 to 15 knots from the southwest as the gradient increases with low pressure moving into the central plains to the western lakes. There is a chance that a small craft advisory will be needed primarily from the islands to the Cleveland area overnight if winds increase more than expected. From Tuesday on... no headlines are expected during the forecast period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jul 18, 3:20 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 320 AM EDT MON JUL 18 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>020-027-028-036-089-PAZ001- 002-190730- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-MARION- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 320 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS MORNING AND THERE IS THE POSSIBILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD BE ON THE LOOKOUT FOR SEVERE WEATHER AND REPORT ANY DAMAGE TO THE NATIONAL WEATHER SERVICE. OHZ021>023-029>033-037-038-047-PAZ003-190730- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW- HOLMES-KNOX-CRAWFORD- 320 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE STRONG DAMAGING THUNDERSTORM WINDS...ESPECIALLY OVER NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:02 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 28 min |
| Jul 18, 4:11 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 4:31 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 44 min |
| Jul 18, 4:33 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 42 min |
| Jul 18, 4:42 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 33 min |
| Jul 18, 4:58 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 42 min |
| Jul 18, 5:04 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 41 min |
| Jul 18, 5:34 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 56 min |
| Jul 18, 6:12 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 20 min |
| Jul 18, 3:47 PM EDT | Beach Hazards Statement | CLE | Ashtabula | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.